MAUDE Adverse Event Report: IBSA FARMACEUTICI ITALIA SRL GELSYN-3; SODIUM HYALURONATE FOR INJECTION

IBSA FARMACEUTICI ITALIA SRL GELSYN-3; SODIUM HYALURONATE FOR INJECTION
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anaphylactoid / Anaphylaxis (2218)
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous serious report received from a physician by bioventus (ref.(b)(4)) on (b)(6) 2019 and merged with the follow-up information received on 07nov2019 through the sales rep.Describes the occurrence of anaphylactic shock, in a patient who was prescribed gelsyn-3 (hyaluronate sodium 0.84 %) injection, for unknown indication.On (b)(6) a (b)(6) male patient received a gelsyn injection (batch n.Na) in the right knee.Several days later (on an unknown date), he experienced an anaphylactic shock.The patient was seen at the emergency room for episode of anaphylaxis, that resolved immediately after the er treatment.No concomitant drugs were reported.Prior use of supartz (hyaluronic acid) last year with no issues noted.Medication change due to insurance.Medical history: prostate, high blood pressure.The patient's allergist stated it could have/may have been related to injection.Ibsa comment: anaphylactic shock is a serious condition.Follow-up clarified that the patient went to the emergency room where he received an appropriate treatment, so the adverse event has been medically confirmed.The case is evaluated as serious (medically significant), unlisted and unlikely related because the reaction occurred few days after the injection.

Brand Name
GELSYN-3
Common Device Name
SODIUM HYALURONATE FOR INJECTION
Manufacturer (Section D)
IBSA FARMACEUTICI ITALIA SRL
via martiri di cefalonia 2
lodi (san grato) 26900, it, 26900
IT  26900
MDR Report Key9329277
Report Number3008280916-2019-01318
Device Sequence Number11323656
Product Code MOZ
UDI-Device Identifier08033638951057
UDI-Public08033638951057
Combination Product (Y/N)N
PMA/510(K) Number
P110005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR